It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Aging Issues Message Board

  • paper thin skin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-27-2009, 07:40 PM   #1
    rhondarcmc
    Newbie
    (female)
     
    Join Date: Feb 2009
    Location: ellettsville,in,usa
    Posts: 1
    rhondarcmc HB User
    paper thin skin

    what causes paper thin skin

     
    Sponsors Lightbulb
       
    Old 02-28-2009, 09:15 AM   #2
    hypatia
    Inactive
    (female)
     
    Join Date: Mar 2006
    Location: Ft. Collins, CO
    Posts: 347
    hypatia HB Userhypatia HB User
    Re: paper thin skin

    Aging and paper-thin skin go hand in hand, according to my doctors. Some meds such as steroids exacerbate the condition. Sun damage is also a big factor. I'm 68 and find my skin bruises very easily--just small bumps can leave odd red marks.

     
    Old 04-16-2009, 03:29 PM   #3
    dorri
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Canada
    Posts: 1,129
    dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
    Re: paper thin skin

    I think it's because the fat layer diminishes as we age and the supporting muscles weaken. Lately my skin isn't as thick as it use to be. It is said that massaging your face (gently) may help the skin to feel thicker. My lip feels a lot thicker from massage but still looks lined. I'm hoping the lines will disappear there or atleast get finer.

     
    Old 04-16-2009, 03:40 PM   #4
    writeleft
    Inactive
    (female)
     
    Join Date: Aug 2008
    Posts: 5,099
    writeleft HB User
    Re: paper thin skin

    I am only in my forties, but my skin looks just like my mother's, who is almost 80. I attribute my thin "grandma" skin to ill health, and medications. I have had strokes, and kidney failure, and need many medications daily.

    It's pretty weird when I push my hand through my sleeves, and my mother's hands come out!

    I also have a male friend who is a survivor of a lung transplant who is younger than me, and exhibits the same delicate skin.

    I also get the red marks, and bruise easily.

    I have learned to live with it, because I am alive, and happy to be so.

    I wish you the best,,,

     
    Old 04-23-2009, 03:31 PM   #5
    JohnR41
    Senior Veteran
    (male)
     
    Join Date: Sep 2008
    Location: Florida, U.S.A.
    Posts: 2,332
    JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
    Re: paper thin skin

    rhondarcmc,

    There could be more than one reason but here's one I heard about on the radio. It was part of an infomercial: The man said that omega 3 and omega 6 need to be in balance. I'm sure that's true because I've read about that many times. Then he said he wanted to see what would happen if he got all of his dietary fat from flaxseed oil which is rich in omega 3. The result was: He said that within a few months his skin became paper thin.

    With so many people supplementing omega 3, perhaps there are many who are getting too much. But it's strange that he didn't report any other possible symptoms as follows:

    stomach problems

    skin irritation

    upset stomach

    nausea

    diarrhea and constipation

    hardening of arteries

     
    Old 04-23-2009, 04:00 PM   #6
    dorri
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Canada
    Posts: 1,129
    dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
    Re: paper thin skin

    For skin health there should be a balance of 2 to 1 in omega 6and 3's. Most people get enough omega 6 but not everyone gets enough omega 3's. Sometimes prolonged supplementation with omega 3's can lead to a surplus and in inbalance between the two and the skin may eventually get thinner. If this is the case it's easy enough to correct by cutting back on the omega 3's. They must be in balance for optium health..

     
    Old 04-26-2009, 11:53 AM   #7
    andrepp
    Member
    (female)
     
    Join Date: Jan 2005
    Posts: 87
    andrepp HB User
    Re: paper thin skin

    I concur medications can cause skin to become thinner. Another reason is the natural aging process, just like Dorri said - the fat layers or fatty substances in our skin diminish as we age, and the collagen and elastin that support the skin structure weaken as well as we age.

    I've found a really good product for keeping my skin elasticity/firmness and overall youthfulness, on top of reducing wrinkles. It's Alpha Derma CE made by Janson Beckett. I've been on it for a few years with amazing results. I had gone back and forth between numerous high end brands but found none of them as good as Alpha Derma CE. This cream has put back a lot of elasticity and has thickened and tightened up my skin, everywhere, including the jowl and neck area.

    I also take a supplement that may also have helped. It's Phyto-estrogens which are natural estrogens extracted from soy and rich in soy isoflavones. After women hit 40, many notice sudden aging and that's partly due to the drop of estrogens in their body. Synthetic estrogens may have side effects and are not recommended. The ones I take are natural estrogens derived from soy and I feel safe.

     
    Old 04-29-2009, 05:19 AM   #8
    Audrey-B
    Senior Veteran
    (female)
     
    Join Date: Mar 2003
    Location: Australia
    Posts: 3,968
    Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
    Re: paper thin skin

    Not sure whether you are asking which illness or health condition can cause skin thinning or why does skin thin as we age?

    Testosterone deficiency can cause thinning skin, memory problems, low libido, dimished feeling of wellness, bone loss, vaginal dryness, incontinence, aches/pains among other things. Most people with these symptoms simply think these are age related symptoms as most of these symptoms are found among older rather than younger populations. Once you have gone through menopause everything is blamed on that. Not many people get their hormones checked and attempt to do something about them.

    Our hormones tend to decline as we age as well as after menopause eg: estrogen is a common one most people know declines after menopause, but testosterone can start to decline after 40 yrs of age for some women and it's a hormone not often discussed as it's thought to be a male hormone.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    reaction to toilet paper, pads and clothing? Rorie Skin Problems 3 04-03-2008 10:09 AM
    The "Paper Test" Tamsin Thyroid Disorders 5 01-31-2007 12:19 PM
    Thin Skin ANNETTE73 Arthritis 2 11-03-2006 09:56 AM
    Paper thin skin and prostate cancer? crystaladw Cancer: Prostate 2 10-27-2006 03:55 AM
    How many people out there are thin and have acne? Karl2 Acne 93 10-18-2006 01:51 PM
    I am in my mid 50's and already getting thin skin. Help! georgi Aging Issues 8 10-01-2005 08:34 AM
    "Paper cut" symptoms Don dada Herpes 10 10-02-2003 03:31 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:09 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!